Hail, Gilchrist
- When
- July 29, 5:42 PM EST
- Where
- Gilchrist County, Bell
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.750, -82.867
Quarter size hail was reported along 52nd Place in Bell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Quarter size hail was reported along 52nd Place in Bell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM EST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SAT JUL 29 2006 ...WET PATTERN RETURNS TONIGHT AND SUN... .SYNOPSIS...CONVECTION HAS BEGUN TO FIRE ACROSS OUR SE GA ZONES ALONG AN OLD OUTFLOW BOUNDARY FROM VALDOSTA TO ST MARYS. STORM MOTION IS SLOW AND ERRATIC DUE TO WEAK STEERING FLOW SINCE THE MEAN LAYER RIDGE AXIS POSITIONED OVER THE CWA. AN ACTIVE FRONTAL SYSTEM EXTENDS FROM THE LOWER MS RIVER VALLEY ALONG THE WINDWARD SIDE OF THE APPALACHIANS...WHILE MORE SCT TSRA ARE FIRING ACROSS NORTH AND CENTRAL GA IN A CONVERGENT ZONE UNDER AN AREA OF DIFFERENTIAL POSITIVE VORTICITY ADVECTION (DIFF PVA 850-500 MB). TO OUR EAST A TUTT IS APPROACHING THE BAHAMAS. LOCALLY TEMPS HAVE RISEN INTO THE LOWER 90S WITH HEAT INDICES NEAR 100 THIS HOUR. .SHORT TERM...TONIGHT THRU TUE... AS THE TROUGH TO OUR N SAGS SWD TONIGHT...THE MEAN RIDGE AXIS WILL SHIFT SOUTHWARD INCREASING MOIST SW FLOW OVER OUR CWA WHILE YIELDING TO THE DIFF PVA LOBE NOW ENHANCING CONVECTION OVER N AND CENTRAL GA. MAIN CONVECTIVE CONCERNS TONIGHT WILL BE PERIODS OF HEAVY RAIN DUE TO SUCH SLOW CELL MOTION AND HIGH PWATS. HAVE CARRIED POPS FROM 50-30% N-S TONIGHT AS FRONTAL FORCING MOVES INTO SE GA. LEANED ON THE WARM SIDE FOR TEMPS TONIGHT DUE TO INCREASING CLOUD COVER AND SW FLOW. SUN...ATMOSPHERE REMAINS MOIST AND UNSTABLE AND HAVE CONTINUED WITH 60-70% POPS ACROSS MOST ZONES...LESS 50% TO OUR SSE WHERE SLIGHTLY DRIER AIR WILL REMAIN IN VC OF THE MEAN RIDGE. STORM MOTION SUN WILL BE STRONGER FORM THE WEST...AND NOTE THAT THE GFS DEVELOPS A 25-30 KT 850 MB JET OFF OF THE GULF AROUND 18Z ACROSS OUR GA AND NW FL ZONES. CONVECTIVE CONCERN WILL SHIFT MORE TOWARD WET DOWNBURSTS SUN DUE TO STRONGER WINDS ALOFT...AND POSSIBLY HAIL WITH GRADUALLY STEEPENING LAPSE RATES DURING THE DAY AS THE TROUGH DIGS ALONG THE SE ATLANTIC COAST DURING THE AFTN. WENT COOLER WITH MAXES DUE TO INCREASING CLOUD COVER WITH HIGHS ONLY IN THE UPPER 80S...TO NEAR 90 ALONG THE COAST. SUN NIGHT THE SFC BOUNDARY SAGS INTO N FL AND BEGINS TO STALL. HAVE CONTINUED WITH LOW POPS THROUGH SUN NIGHT WITH ISOLD SHRA POSSIBLE ALONG THE BOUNDARY MAINLY IN N FL. MINS NEAR CLIMO IN THE MID 70S WITH LIGHT SW FLOW PREVAILING. MON MOS DIVERGES WRT TO HOW MUCH MEAN MOISTURE IS IN THE ATMOSPHERE. HAVE BASICALLY USED A MOS BLEND...WITH MORE WEIGHT ON THE WETTER GFS MOS GIVEN THE ACTIVE SW FLOW PATTERN WITH POPS RANGING FROM 30-40%. THE LINGERING FRONT COMBINED WITH INCREASING DIFF PVA FROM THE S AS THE TUTT APPROACHES SE FL SHOULD PROVIDE ENOUGH FORCING FOR SCT TSRA MON AFTN INTO MON EVENING. TEMPS WILL BE WARMER WITH MAXES IN THE MID 90S. LATE TUE THE TUTT CROSSES THE FL PENN WITH COOLER TEMPS ALOFT CONTINUING SCT CONVECTION INTO THE EVENING HOURS. .LONG TERM...WED THRU SAT... RIDGING BUILDS IN FROM THE NNE ALOFT AND TEMPS WARM AS THE TUTT ADVANCES W ALONG THE GULF COAST REGION. IN THE LOWER LEVELS MEAN SSW WILL PREVAIL WITH THE SFC RIDGE TO OUR SOUTH. HAVE LEANED TOWARD A CLIMO SW FLOW POP PATTERN WITH NEAR 30-50% N-S MAINLY FOR AFTN AND EVENING TSRA. TEMPS AOA CLIMO WITH HIGHS IN THE LOWER 90S AND MINS IN THE LOWER 70S. && .MARINE...HIGH PRESSURE RIDGE ACROSS NORTH CENTRAL FLORIDA MOVES SOUTH TO SOUTH FLORIDA AS A TROUGH MOVES INTO THE SOUTHEAST U.S. WINDS GENERALLY SW 10 TO 15 KNOTS...EXCEPT MAY SEE EXERCISE CAUTION IN THE OFFSHORE WATERS SUNDAY NIGHT DUE TO NOCTURNAL SURGE AND TROUGH PASSING JUST NORTH OF THE WATERS. SEAS 2 TO 4 FEET EXCEPT 3 TO 5 FEET SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 88 73 93 / 50 60 30 40 SSI 75 90 75 92 / 40 60 50 30 JAX 74 91 73 92 / 40 60 50 40 SGJ 74 90 75 91 / 30 60 50 40 GNV 72 89 73 91 / 40 60 50 40 OCF 73 90 73 91 / 30 50 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1149 AM EDT SAT JUL 29 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1149 AM EDT SAT JUL 29 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE... TEMPERATURES IN THE MID 90S THIS AFTERNOON WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDICES IN THE 100 TO 105 DEGREE RANGE OVER MUCH OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY WEST OF U.S. 3 0 1. WEAK STEERING WINDS WILL LEAD TO SLOW MOVING STORMS PRODUCING LOCALLY HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES MAY CAUSE MINOR TEMPORARY FLOODING. AN UNSTABLE ATMOSPHERE WILL LEAD TO SOME STRONG AND ISOLATED SEVERE THUNDERSTORMS ESPECIALLY BETWEEN I 75 AND U.S. 3 0 1 WITH SMALL HAIL...STRONG WINDS AND INTENSE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN ON SUNDAY AFTERNOON WITH THE ACTIVITY EXPECTED TO FOCUS CLOSER TO THE EAST COAST THAN ON SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE COMING WEEK MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/ABE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 PM EDT SAT JUL 29 2006 FLZ023-292230- BAKER- 550 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF SANDERSON...OR 19 MILES NORTH OF RAIFORD...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANDERSON THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 PM EDT SAT JUL 29 2006 GAZ134-135-292245- APPLING-BACON- 603 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF ALMA...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND ALMA THROUGH 645 PM EDT. OTHER STORMS IN APPLING COUNTY 2 MILES EAST OF BAXLEY WILL AFFECT SURRENCY AND HIGHWAY 121. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EDT SAT JUL 29 2006 FLZ024-292245- NASSAU- 605 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN AND CENTRAL NASSAU COUNTY FOR STRONG WINDS VALID UNTIL 645 PM EDT... AT 605 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF CALLAHAN...MOVING LITTLE. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND RATLIFF...HILLIARD AND CALLAHAN THROUGH 645 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 PM EDT SAT JUL 29 2006 GAZ135-136-292315- APPLING-WAYNE- 623 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER SURRENCY...MOVING SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY... ODUM AND JESUP THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 628 PM EDT SAT JUL 29 2006 FLZ035-292315- GILCHRIST- 628 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG WINDS VALID UNTIL 715 PM EDT... AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES EAST OF BELL...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BELL THROUGH 715 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 635 PM EDT SAT JUL 29 2006 GAZ150-164-292315- CHARLTON-WARE- 635 PM EDT SAT JUL 29 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 12 MILES NORTH OF ST. GEORGE...OR 12 MILES WEST OF HILLIARD...MOVING SOUTHWEST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517241.